Hail, Camden
- When
- April 8, 3:20 PM EST
- Where
- Camden County, Colesburg
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.917, -81.700
Nickel to quarter size hail covered the ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Nickel to quarter size hail covered the ground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 12:35 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 135 PM EDT THU APR 8 2004 .SHORT TERM...WILL KEEP THIS SHORT DUE TO SEVERE WEATHER THREAT. THUNDERSTORMS NOW SOUTH OF AREA THAT EARLIER PRODUCED ISOLATED SEVERE WEATHER. ANOTHER AREA OF CONVECTION IN S GA MOVING TOWARD AREA SHOULD PUSH ACROSS SE GA THIS AFTERNOON AND EARLY EVENING. SHORT WAVE TROUGH WILL MOVE TO E COAST AROUND 00Z THIS EVENING ENDING RAIN CHANCES. ZONAL FLOW ALOFT WILL KEEP THINGS QUIET FRIDAY AND SATURDAY WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE NORMAL. .LONG TERM...RAIN CHANCES RETURN SUNDAY AND MONDAY AS AN UPPER TROUGH AMPLIFYS OVER PLAINS AND APPROACHES AREA. && .MARINE...WILL GO WITH SCEC CONDITIONS. PREFRONTAL TROUGH WILL MOVE ACROSS TONIGHT WITH A STALLING COLD FRONT ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 56 81 55 82 / 50 00 00 00 SSI 60 77 60 77 / 50 00 00 00 JAX 59 81 58 81 / 30 00 00 00 SGJ 61 77 61 80 / 20 00 00 00 GNV 60 83 57 84 / 20 00 00 00 OCF 61 82 56 85 / 20 00 00 00 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MZ/JD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1051 AM EDT THU APR 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1051 AM EDT THU APR 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND PARTS OF NORTHEAST FLORIDA... THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE STRONG DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS SHOULD ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT THU APR 8 2004 FLZ033-035>038-040-081930- ALACHUA-FLAGLER-GILCHRIST-MARION-PUTNAM-ST JOHNS- 304 PM EDT THU APR 8 2004 ...SEVERE THUNDERSTORM WATCH 54 HAS BEEN CANCELED FOR ALACHUA... FLAGLER...GILCHRIST...MARION...PUTNAM...AND ST JOHNS COUNTIES. THUNDERSTORMS THAT AFFECTED THE AREA EARLIER HAVE MOVED SOUTH OF THE AREA SO THE SEVERE THREAT HAS ENDED. MZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 10 SW HOMERVILLE 30.93N 82.87W
04/08/2004 1.25 INCH CLINCH GA COUNTY OFFICIAL
OCCURRED IN TOWN OF DUPONT
0300 PM HAIL HOMERVILLE 31.04N 82.75W
04/08/2004 0.88 INCH CLINCH GA TRAINED SPOTTER
0300 PM HAIL 5 S PEARSON 31.22N 82.85W
04/08/2004 1.75 INCH ATKINSON GA PUBLIC
TREE LIMBS DOWN ON HIGHWAY 441
0310 PM HAIL 6 NW ST. SIMONS 31.24N 81.46W
04/08/2004 0.25 INCH GLYNN GA TRAINED SPOTTER
&&
MZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 PM EDT THU APR 8 2004 GAZ164-082015- CHARLTON GA- 333 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF RACE POND...OR ABOUT 12 MILES SOUTHWEST OF HOBOKEN...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...WINOKUR AND HOMELAND THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 8 S WAYCROSS 31.10N 82.36W
04/08/2004 1.25 INCH WARE GA FIRE DEPT/RESCUE
HAIL REPORTED ON SWAMP RD. IN OBEDIAH VILLAGES
&&
MZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 359 PM EDT THU APR 8 2004 FLZ024-GAZ165-166-082045- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 359 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 7 MILES NORTHWEST OF KINGS FERRY...OR ABOUT 8 MILES EAST OF FOLKSTON...MOVING SOUTHEAST AT 35 MPH. THIS WILL ALSO AFFECT AREAS AROUND COLESBURG...KINGS FERRY...HILLIARD...HARRIETTS BLUFF... KINGSLAND...KINGS BAY BASE...CUMBERLAND ISLAND AND YULEE THROUGH 445 PM EDT. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT THU APR 8 2004 FLZ024-GAZ165-166-082045- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 400 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF KINGS FERRY...OR ABOUT 8 MILES EAST OF FOLKSTON...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND COLESBURG...KINGS FERRY...HILLIARD...HARRIETTS BLUFF...KINGSLAND...KINGS BAY BASE...AND CUMBERLAND ISLAND THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387123.